Alert archive / Oklahoma / River Flood Warnings in 2021
River Flood Warning 37, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Jul 2, 2021, 9:42 AM CDT for Comanche County, Cotton County, Oklahoma. It took effect at Jul 2, 2021, 11:23 PM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 9:42 AM CDT (14:42 UTC)
- In effect from
- Jul 2, 2021, 11:23 PM CDT
- Expired
- Jul 3, 2021, 1:56 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Comanche County, OK, Cotton County, OK
The radar
The Altus AFB radar (KFDR), 59 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Cache Creek near Walters (WLTO2). The gauge peaked at 25.13 ft at Jul 1, 2021, 10:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 21 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07311000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
385
WGUS44 KOUN 021442
FLWOUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
942 AM CDT Fri Jul 2 2021
...The National Weather Service in Norman OK has issued a Flood
Warning for the following rivers in Oklahoma...
East Cache Creek near Walters affecting Comanche and Cotton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC031-033-030245-
/O.NEW.KOUN.FL.W.0037.210703T0423Z-210704T0220Z/
/WLTO2.2.ER.210703T0423Z.000000T0000Z.210703T2020Z.NO/
942 AM CDT Fri Jul 2 2021
The National Weather Service in Norman has issued a
* Flood Warning for
the East Cache Creek near Walters.
* From this evening to Saturday evening.
* At 8:30 AM CDT Friday the stage was 17.8 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The East Cache Creek is expected to rise above flood
stage late this evening to a crest of 22.5 feet tomorrow morning.
It will then fall below flood stage late tomorrow afternoon.
* Impact...At 22.0 feet, Flood depths to 1 foot occur over
croplands... pastures... and low-lying local roads along and near
the creek in southern Comanche County and Cotton County.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$
SIX3 follow-up statements
355
WGUS84 KOUN 021934 RRA
FLSOUN
Flood Statement
National Weather Service Norman OK
234 PM CDT Fri Jul 2 2021
...The Flood Warning is extended for the following rivers in
Oklahoma...
East Cache Creek near Walters affecting Comanche and Cotton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC031-033-030745-
/O.EXT.KOUN.FL.W.0037.210703T0415Z-210704T0220Z/
/WLTO2.2.ER.210703T0415Z.000000T0000Z.210703T2020Z.NO/
234 PM CDT Fri Jul 2 2021
...The Flood Warning is now in effect until late tomorrow evening...
The Flood Warning continues for
the East Cache Creek near Walters.
* From this evening to Saturday evening.
* At 1:30 PM CDT Friday the stage was 18.3 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The East Cache Creek is expected to rise above flood
stage late this evening to a crest of 22.5 feet tomorrow morning.
It will then fall below flood stage tomorrow afternoon.
* Impact...At 22.0 feet, Flood depths to 1 foot occur over
croplands... pastures... and low-lying local roads along and near
the creek in southern Comanche County and Cotton County.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$
Maxwell982
WGUS84 KOUN 030206
FLSOUN
Flood Statement
National Weather Service Norman OK
906 PM CDT Fri Jul 2 2021
...The Flood Warning is extended for the following rivers in
Oklahoma...
East Cache Creek near Walters affecting Comanche and Cotton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC031-033-031415-
/O.EXT.KOUN.FL.W.0037.210703T0543Z-210704T0220Z/
/WLTO2.2.ER.210703T0543Z.000000T0000Z.210703T2020Z.NO/
906 PM CDT Fri Jul 2 2021
...The Flood Warning is now in effect until late tomorrow evening...
The Flood Warning continues for
the East Cache Creek near Walters.
* From late tonight to Saturday evening.
* At 8:30 PM CDT Friday the stage was 19.5 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The East Cache Creek is expected to rise above flood
stage just after midnight tonight to a crest of 22.5 feet tomorrow
mid-morning. It will then fall below flood stage tomorrow
afternoon.
* Impact...At 22.0 feet, Flood depths to 1 foot occur over
croplands... pastures... and low-lying local roads along and near
the creek in southern Comanche County and Cotton County.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$
JP700
WGUS84 KOUN 030656
FLSOUN
Flood Statement
National Weather Service Norman OK
156 AM CDT Sat Jul 3 2021
...The Flood Warning is cancelled for the following rivers in
Oklahoma...
East Cache Creek near Walters affecting Comanche and Cotton
Counties.
OKC031-033-030800-
/O.CAN.KOUN.FL.W.0037.000000T0000Z-210703T0656Z/
/WLTO2.2.ER.210703T0543Z.000000T0000Z.210703T2020Z.NO/
156 AM CDT Sat Jul 3 2021
...The Flood Warning for the East Cache Creek near Walters has been
cancelled...
The Flood Warning is cancelled for
the East Cache Creek near Walters.
* At 1:30 AM CDT Saturday the stage was 19.7 feet.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek is expected to rise to a crest of
20.1 feet this morning.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jul 2, 6:32 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 2, 6:32 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Norman OK 632 AM CDT Fri Jul 2 2021 ...New AVIATION... .UPDATE... Issued at 438 AM CDT Fri Jul 2 2021 Increased wording of fog for this morning. Areas on northern and eastern periphery of scattered convection could see visibility restrictions below one mile through mid-morning. Widespread dense fog is not currently expected given cloud cover. && .SHORT TERM... (Today and tonight) Issued at 315 AM CDT Fri Jul 2 2021 Eastward progressing convection across western north Texas and the southern half of Oklahoma, primarily influenced by southeast Texas panhandle MCV and associated waa/isentropic lift over shallow frontal boundary, will continue to keep flooding threat going across southern parts of the existing watches at least through the morning. We also added a few counties south and east of Lawton. So far the past several hours, most of the higher rainfall rates have not been what we saw yesterday, but it will not take much rain to aggravate flooding over our saturated areas of southwest Oklahoma and northern Texas. Farther north, including the OKC metro, any rain this morning is expected to relatively brief and not as heavy as previously mentioned areas so the Flood Watch was cancelled. Scattered showers and a few thunderstorms continue to be possible across mainly southern Oklahoma and western north Texas tonight closer to residual boundary. If trends indicate that this precipitation will be more organized than currently expected, the Flood Watch may need to be extended through tonight. && .LONG TERM... (Saturday through Thursday) Issued at 315 AM CDT Fri Jul 2 2021 After what looks like a mostly dry Saturday and Sunday, last few runs of models /especially the GFS/ advances convection eastward off of the central Rockies Saturday night into Sunday as s/wv trough progresses southward over central plains. Model signal for MCV development attendant to southern extent of trough increases potential for continued development into northern and western Oklahoma Sunday afternoon and evening. This potential would continue into central/southern Oklahoma and northern Texas Sunday night and Monday given the weak steering flow. PoPs were raised slightly from previous forecasts and close to NBM. With region under weak northerly flow aloft without dominate upper ridge and warming mid-level temperatures the rest of the week, it appears at least isolated diurnal thunderstorm chances will continue. A period of more organized thunderstorm activity still appears possible Wednesday/Thursday as another weak, slow moving cold front moves into Oklahoma. GFS has the most pronounced with this front, but new ECM is trending that way with higher amplitude flow. && .AVIATION... (12Z TAFS) Issued at 628 AM CDT Fri Jul 2 2021 An area of rain and thunderstorms over southern Oklahoma and north Texas will diminish slowly through the day, although scattered showers and thunderstorms will be possible through the day over most of Oklahoma and north Texas. Early-morning fog over parts of central Oklahoma should dissipate quickly this morning. By afternoon, ceilings and visibilities should have improved to VFR levels, but lower ceilings are expected to develop again overnight tonight, except over north-central Oklahoma, where high pressure will have more influence, including somewhat drier air near the surface. CmS && .UPPER AIR... Issued at 305 AM CDT Fri Jul 2 2021 No Upper Air flights are planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 81 65 83 65 / 40 10 10 10 Hobart OK 83 68 83 67 / 60 20 20 20 Wichita Falls TX 85 71 85 68 / 60 30 30 20 Gage OK 81 65 83 67 / 20 20 10 20 Ponca City OK 84 63 85 64 / 10 0 0 10 Durant OK 85 68 88 66 / 70 30 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through this evening for OKZ033>039-044. TX...Flood Watch through this evening for TXZ083>085. && SHORT TERM...11 LONG TERM....11 AVIATION...23
Hazardous weather outlook, Jul 2, 4:36 AM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 436 AM CDT Fri Jul 2 2021 OKZ004>048-050>052-TXZ083>090-030945- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 436 AM CDT Fri Jul 2 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms are expected again today, mainly across southern Oklahoma and western north Texas. No severe storms are expected, but any thunderstorm that develops will likely produce very heavy rain. .Heavy Rain... Thunderstorms with heavy rain, especially in areas where the ground is saturated, could lead to flooding. A Flood Watch is in effect for southwest Oklahoma and adjacent portions of northern Texas. .Fog... Areas of fog will be seen across portions of northern, central, and southeast Oklahoma this morning. Some visibilities may be reduced to less than one mile. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorm chances will continue over the weekend, mainly across western Oklahoma and western north Texas. Thunderstorm chances will increase over the region late Sunday through Monday and again on Wednesday. No severe storms are expected, but heavy rain that could lead to flooding will continue to be a concern. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:12 PM CDT | Areal Flood Advisory | OUN | Marshall | 3 hr |
| Jul 1, 9:51 PM CDT | River Flood Advisory | OUN | Canadian, Oklahoma | 23 hr |
| Jul 2, 2:08 AM CDT | River Flood Advisory | OUN | Kingfisher, Logan | 19 hr |
| Jul 2, 3:53 AM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon, Jackson | 4 hr |
| Jul 2, 4:55 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Kiowa, Tillman | 4 hr |
| Jul 2, 7:52 AM CDT | Areal Flood Advisory | OUN | Carter, Comanche, Cotton, Jefferson, Love, Stephens | 3 hr |
| Jul 2, 9:01 AM CDT | River Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 12 hr |
| Jul 2, 2:18 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 6 hr |
| Jul 2, 5:39 PM CDT | Areal Flood Advisory | OUN | Pontotoc | 3 hr |
Nearby
River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.